progress in identifying causes of problems

A forum to discuss personal experiences of Muscle Pain associated with statin drug use.

progress in identifying causes of problems

Postby myluckyday » Wed Dec 25, 2013 4:04 pm

Hello,
I don't know if this has been posted already as I don't see anything on it but I am new to the forum. 5 years ago I took 80mg simvastatin for 8 mo, Today I continue to try to climb out of the damage, with myopathy and type 2 diabetes continuing. My CK and aldolase continue to rise even after discontinuing so long ago. I have recently been communicating with the Statin Intolerance Clinic at Mayo Clinic. Dr Stephen Kopecky there who is consulting with me has told me about work done in the last few years at Johns Hopkin's Myositis Center. They have identified a problem where an antibody has been formed in the body to the "statin-muscle complex". This causes a necrosis of muscle tissue long after the statin has been dropped. While not common (at least we don't know yet) it does help explain why some of us just cannot bounce back. For more please visit Mayo's Statin intolerance Clinic and Johns Hopkins Myositis sites.
myluckyday
 
Posts: 1
Joined: Mon Dec 23, 2013 2:54 pm

Re: progress in identifying causes of problems

Postby lars999 » Sun Jan 05, 2014 3:11 pm

myluckyday,

Thanks for posting that information re Mayo and John Hopkins. However, I could find no reference on either site re "They have identified a problem where an antibody has been formed in the body to the "statin-muscle complex".". IS it in one of their listed references, somewhere, by what name? If not, do you know a reference -- preferable one with full article available on Internet, not just largely useless Med abstract?

I seem to be one that appeared to be recovering nicely physically after I quit Lipitor, but, then my stamina started to decrease, I again need a couple of days to recover from even a few hours of cross country skiing, a nearly a week to recover from 3 days of 3-4 hours each day. Being in mid 70s is likely part of problem but, I had lots more stamina only a couple of years ago. I quit Lipitor in May 2010 and say an immediate increase in my stamina, which continued to increase greatly for following two years.

I am relucant to cold call Mayo and even more John Hopkins -- both are expensive and/or tiring airline flights or auto trips from where I live, so, I need to do a lot of homework before making any contact.

Thanks,
Lars
lars999
 
Posts: 331
Joined: Mon Sep 20, 2010 10:14 am

Re: progress in identifying causes of problems

Postby lars999 » Wed Feb 12, 2014 2:41 pm

OK, what happened to this "new poster" that posts interesting bits of information and then never responds to simple question?

Lars
lars999
 
Posts: 331
Joined: Mon Sep 20, 2010 10:14 am


Return to Muscle Pain and Statins

Who is online

Users browsing this forum: No registered users and 0 guests

cron